Hail, Nemaha
- When
- April 29, 7:45 AM CST
- Where
- Nemaha County, 5 mi ESE of Nemaha
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.300, -95.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 29, 1:10 AM CST, 6 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 210 AM CDT TUE APR 29 2003 FORECAST CHALLENGES...MCS/SEVERE POTENTIAL TONIGHT AND SIGNIFICANT SEVERE POTENTIAL FOR WEDNESDAY. SYNOPSIS- SOMEWHAT COMPLICATED PATTERN EXISTS THIS EVENING AS THE PLAINS BECOME INCREASINGLY INFLUENCED BY THE MAIN WESTERN TROF. AS OF EARLY THIS MORNING...CONVECTION APPEARS TO BE FOCUSED ALONG THE 850MB FRONT STRETCHING FROM NORTHEAST CO THROUGH EAST CENTRAL KS. THIS ACTIVITY IS SUPPORTED WELL BY UPPER LEVEL DIFFLUENCE ON THE NOSE OF 100KT JET STREAK UP AT 300MB. FORECAST- WITH THE 850MB FRONT LIFTING TO SOUTHERN NEBRASKA THIS MORNING...AND OVERRUNNING WAA INCREASING THROUGH THE MORNING HOURS...THERE IS GOOD MODEL AGREEMENT IN DEVELOPING PCPN THIS MORNING ACROSS MUCH OF EASTERN NEBRASKA AND WESTERN IOWA. THIS PCPN WILL AID IN HOLDING THE MAIN WARM FRONT NEAR OR JUST SOUTH OF THE CWA THIS AFTERNOON. THE PLACEMENT OF THIS FRONT WILL BE CRITICAL TO THE SEVERE WEATHER POTENTIAL DURING THE NEXT 48 HOURS. THOUGH BOTH THE ETA AND GFS SEEM REASONABLE WITH THEIR INITIALIZATION AND AGREEMENT ON THE EAST WEST WARM FRONTAL POSITION THROUGH 36 HOURS...THEY DIVERGE COMPLETELY AS TO HOW THE UPPER LEVEL LOW EJECTS INTO THE PLAINS WEDNESDAY. THE ETA HAS HELD TO BRINGING IN A POWERFUL WAVE WEDNESDAY NIGHT...CLOSING OFF AN UPPER LOW BY THURSDAY MORNING OVER KFSD. THE GFS NO LONGER BRINGS OUT THE MAIN LOW...BUT A CONTINUATION OF LESS ENERGETIC SOUTHWEST FLOW THROUGH FRIDAY...WITH A MODEST WAVE COMING OUT WEDNESDAY NIGHT. AS DISCUSSED BY HPC...THE GFS APPEARS TO BE THE ODD MODEL OUT...AN HAS LITTLE CONSISTENCY FROM ANY PREVIOUS GFS SOLUTION. THUS...WE ARE FAVORING THE ETA SOLUTION FOR THIS FORECAST...AS IS MESHES WELL WITH PAST RUNS AND LATEST CANADIAN. TO SAY THE LEAST...WITH THE MAIN SYNOPTIC WARM FRONT SETTING UP OVER THE CENTRAL OR SOUTHERN CWA THROUGH WEDNESDAY...POPS WILL BE NEEDED IN EVERY PERIOD THROUGH WEDNESDAY NIGHT. AM LESS CONFIDENT ON CHANCES FOR PCPN THURSDAY...THROUGH GOING FORECAST ACCOUNTS FOR SLOWER PROGRESSION OF THE ETA/S UPPER LOW SOLUTION. WILL KEEP THESE POPS GOING. TONIGHT...WITH A STRONG LLJ AIMED RIGHT AT EASTERN NEBRASKA FROM 06-12Z...FEEL CATEGORICAL POPS ARE NEEDED ALONG WITH RISK OF SEVERE IN THE SOUTH. PCPN MAY LINGER WEDNESDAY MORNING...BEFORE DRYING OUT AND RELOADING FOR WEDNESDAY AFTERNOON/EVENING. AS THE MAIN WAVE ROLLS OUT INTO NEBRASKA WEDNESDAY AFTERNOON...AND THE SFC LOW MOVES ACROSS THE CWA...THE POSSIBILITY FOR SEVERE WEATHER MAY BE SIGNIFICANT. WITH STRONG DEEP LAYER SHEAR...ESPECIALLY NEAR THE PATH OF THE SFC LOW...AND CAPE VALUES 2000-3500J/KG SUPERCELLS SEEM LIKE A GOOD BET. IF THIS SCENARIO MATERIALIZES CLOSE TO THE 00Z ETA THERE WILL BE A RISK OF TORNADIC STORMS. WILL HIGHLIGHT RISK OF SVR STORMS IN HWO AND ZFP. NO SIGNIFICANT CHANGES MADE TO THE EXTENDED. DRY WEATHER EXPECTED FRIDAY AND SATURDAY...FOLLOWED BY ANOTHER PERIOD OF MOIST UNSETTLED SOUTHWEST FLOW SATURDAY NIGHT THROUGH MONDAY. THANKS FOR COORDINATION SURROUNDING OFFICES AND SPC. .OMA...NONE. ERVIN
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-291800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 450 AM CDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA THROUGH EARLY AFTERNOON TODAY. A FEW SEVERE STORMS WILL BE POSSIBLE...MAINLY ACROSS SOUTHEAST NEBRASKA EARLY THIS MORNING. THE MAIN THREAT WITH THE MORNING STORMS WILL BE LARGE HAIL. BY LATE AFTERNOON...MORE STRONG TO SEVERE STORMS WILL DEVELOP ALONG A WARM FRONT OVER SOUTH CENTRAL NEBRASKA AND NORTHERN KANSAS. THESE THUNDERSTORMS WILL MOVE ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THIS EVENING AND OVERNIGHT. THESE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS ACROSS PORTIONS OF EASTERN NEBRASKA AND WESTERN IOWA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A MODERATE RISK OF SEVERE STORMS WEDNESDAY AND WEDNESDAY NIGHT AS THE FRONT BEGINS TO LIFT NORTH OVER THE AREA. TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. WIND SHEAR WILL COMBINE WITH WARM MOIST AIR TO CREATE FAVORABLE CONDITIONS FOR SUPERCELL THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. AT THIS TIME IT APPEARS THE AREA WITH THE GREATEST RISK WILL BE ALONG AND NORTHWEST OF A LINE FROM BEATRICE...TO RED OAK IOWA. THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS WEEKEND AS WELL...MAINLY FROM LATE SATURDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT...AND IS LIKELY WEDNESDAY. ERVIN
The Omaha radar (KOAX), 131 km away, was scanning. The volume nearest the first event began at 13:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350022.